Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 5, 2012, 10:33 PM EDT for Miami-Dade County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 10:33 PM EDT (02:33 UTC)
- Expired
- Aug 5, 2012, 11:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 5 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WWUS82 KMFL 060233
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1033 PM EDT SUN AUG 5 2012
FLZ073-074-173-174-060300-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
1033 PM EDT SUN AUG 5 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 1100 PM EDT
* AT 1030 PM EDT...METEOROLOGISTS DETECTED HEAVY SHOWERS 4 MILES
SOUTHEAST OF CUTLER BAY...AND MOVING WEST AT 25 MPH.
* THE STORM WILL AFFECT...
BLACK PT...
PALMETTO BAY...
CUTLER BAY...
GOULDS...
NARANJA...
INLIKITA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2561 8030 2559 8031 2557 8030 2553 8031
2553 8032 2547 8033 2545 8032 2544 8051
2551 8061 2564 8060 2572 8053 2569 8037
2562 8028
TIME...MOT...LOC 0232Z 107DEG 20KT 2554 8032
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 9:01 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 5, 9:01 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 901 PM EDT SUN AUG 5 2012 ...HEAVY RAINFALL POSSIBLE MONDAY OVER SOUTH FLORIDA... .UPDATE... THE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA HAVE DISSIPATED THIS EVENING. HOWEVER...SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN THE ATLANTIC WATERS THIS EVENING ASSOCIATED WITH A TROUGH OF LOW PRESSURE IN THE BAHAMA ISLANDS THAT EXTENDS SOUTHWARD INTO TROPICAL STORM ERNESTO IN THE CENTRAL CARIBBEAN SEA. TROPICAL STORM ERNESTO IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE WEST TONIGHT AND INTO THE WESTERN CARIBBEAN SEA ON MONDAY. THIS WILL PULL THE TROUGH OF LOW PRESSURE WESTWARD AND THROUGH SOUTH FLORIDA ON MONDAY. THIS SHOULD KEEP THE SHOWERS AND THUNDERSTORMS DEVELOPING IN THE ATLANTIC WATERS TONIGHT WHILE MOVING WESTWARD INTO SOUTH FLORIDA. THE BEST COVERAGE OF THE SHOWERS AND THUNDERSTORMS WILL BE OVER THE EAST COAST METRO AREAS AFTER MIDNIGHT TONIGHT. THEREFORE...THE EAST COAST METRO AREAS WILL SEE SCATTERED POPS TONIGHT DECREASING TO ISOLATED COVERAGE OVER THE WEST COAST METRO AREAS. ON MONDAY...THE POPS WILL REMAIN IN THE LIKELY RANGE FOR ALL OF SOUTH FLORIDA. THE LATEST FORECAST MODELS ARE ALSO CONTINUING TO SHOW THE PWAT VALUES TO BE AROUND 2.3 INCHES ON MONDAY. THIS IS 2 STANDARD DEVIATIONS ABOVE THE NORMAL OF 1.85 INCHES. SO WILL ADD LOCALLY HEAVY RAINFALL INTO THE FORECAST FOR MONDAY FOR ALL OF SOUTH FLORIDA. THE GROUNDS OVER THE EAST COAST METRO AREAS CONTINUE TO BE SATURATED FROM THE RECENT RAINFALL OVER THE LAST COUPLE OF DAYS. SO ANY ADDITIONAL RAINFALL COULD LEAD TO SOME FLOODING CONCERNS ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS OF THE EAST COAST METRO AREAS. THEREFORE...WE WILL CONTINUE TO MONITOR THE LATEST MODEL FORECAST OVERNIGHT TO SEE IF A FLOOD WATCH WILL BE NEEDED FOR PORTIONS OF THE EAST COAST METRO AREAS ON MONDAY. && UPDATED...54/BNB .PREV DISCUSSION... /ISSUED 752 PM EDT SUN AUG 5 2012/ AVIATION... THE CONVECTION ACROSS THE PENINSULA HAS MOSTLY DISSIPATED WITH ALL SOUTH FLORIDA TERMINALS EXPECTED TO MAINTAIN MAINLY VFR CONDITIONS DURING THE EVENING HOURS. SOME SHOWERS AND ISOLATED THUNDERSTORMS TO THE EAST OF BISCAYNE BAY MAY AFFECT TERMINAL KTMB BRIEFLY IN THE NEXT HOUR OR SO AND WILL AMENED IF NECESSARY. OTHERWISE MODERATE EASTERLY FLOW WILL CONTINUE TO BRING IN BRING IN SHOWERS ACROSS THE ATLANTIC WATERS WITH ALL EAST COAST TERMINALS ASSIGNED VCSH THROUGH THE EARLY MORNING HOURS WITH BRIEF SUB-VFR CONDITIONS POSSIBLE WITH A PASSING SHOWER. 60 PREV DISCUSSION... /ISSUED 225 PM EDT SUN AUG 5 2012/ DISCUSSION...THE AXIS OF A TROPICAL WAVE CONTINUES TO PUSH WELL AWAY FROM THE AREA AND IS NOW LOCATED OVER NORTH FLORIDA INTO THE NORTHEAST GULF. HOWEVER, CONSIDERABLE MOISTURE REMAINS IN PLACE WITH PRECIPITABLE WATERS AVERAGING JUST OVER 2 INCHES. AS SEA BREEZES ADVANCE INLAND, CONVECTION WILL BECOME FOCUSED OVER THE INTERIOR THROUGH EARLY EVENING. A FEW STORMS COULD CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING, LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS OF 40 TO 50 MPH, BUT THE SEVERE WEATHER RISK APPEARS RATHER LOW. WHILE DIURNAL CONVECTION WILL PEAK LATE THIS AFTERNOON, THE LATEST OPERATIONAL MODEL RUNS STILL INDICATE AN ENHANCED AREA OF MOISTURE AND ACCOMPANYING WIND SURGE (CURRENTLY OVER THE BAHAMAS) MOVING TOWARD THE EAST COAST LATER TONIGHT. WHEN COMBINED WITH STRENGTHENING LOW LEVEL CONVERGENCE, WE ANTICIPATE AT LEAST SOME INCREASE IN SHOWERS/STORMS ALONG THE EAST COAST, MAINLY AFTER 09Z. FOR NOW, WE HAVE KEPT POPS AT 40 PERCENT ALONG THE SOUTHEAST COAST FOR LATE TONIGHT AS IT APPEARS THE DEEPEST MOISTURE MAY NOT ARRIVE UNTIL JUST AFTER DAYBREAK. AS MOISTURE CONTINUES TO MOVE NORTHWEST AROUND THE PERSISTENT WESTERN ATLANTIC RIDGE, NUMEROUS SHOWERS AND STORMS ARE EXPECTED ON MONDAY. SOUTH TO SOUTHEAST WIND FLOW WILL AGAIN TEND TO CONCENTRATE ACTIVITY OVER THE INTERIOR AND WEST, ALTHOUGH PERIODS OF HEAVY RAINFALL COULD MATERIALIZE ACROSS THE ENTIRE AREA, ESPECIALLY ALONG AND NEAR THE EAST COAST DURING THE MORNING HOURS. A GRADUAL IMPROVEMENT IN CONDITIONS IS EXPECTED MONDAY NIGHT INTO TUESDAY AS A LOW LEVEL RIDGE DRAWS CLOSER TO THE REGION. THE DRYING TREND WILL CONTINUE THROUGH THURSDAY WITH PRECIPITABLE WATERS AVERAGING AROUND 1.25 INCHES FOR MID WEEK. AS THE SAHARAN AIR LAYER MOVES BACK ACROSS THE REGION, HAZY SKIES ARE EXPECTED. WHILE SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE WESTERN INTERIOR TUESDAY THROUGH THURSDAY, MOST OTHER AREAS WILL STAY DRY. A FEW WELL DEFINED SHORTWAVES WILL HELP CREATE A RATHER STRONG MID LEVEL TROUGH OVER THE EASTERN STATES BY FRIDAY. IN RESPONSE, THE LOW LEVEL RIDGE AXIS WILL BE PUSHED FARTHER SOUTH. MOISTURE WILL ACCORDINGLY SURGE BACK INTO THE AREA WITH INCREASED PRECIPITATION CHANCES FRIDAY INTO NEXT WEEKEND. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE WEEK. AVIATION...18Z ISSUANCE...A LIGHT TO MODERATE EAST TO SOUTHEASTERLY FLOW AT 10-15 KNOTS WILL CONTINUE THIS AFTERNOON...WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING NEAR OR TO THE WEST OF THE EAST COAST TAF SITES. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE CONCENTRATED ACROSS THE INTERIOR AND NEAR KAPF THIS AFTERNOON ALONG THE GULF COAST SEA BREEZE...SO ADDED A TEMPO GROUP FOR TSRA AND MVFR CONDITIONS AT KAPF. INCREASING MOISTURE IS EXPECTED LATE TONIGHT INTO MONDAY WITH AN ASSOCIATED WIND SURGE DUE TO ERNESTO TO THE SOUTH AND HIGH PRESSURE TO THE NORTH. SO THERE MAY BE A LULL IN SHOWER ACTIVITY FOR THE EAST COAST THIS EVENING...WITH SHOWERS INCREASING IN COVERAGE LATE TONIGHT INTO THE DAY ON MONDAY...THEN PUSHING TOWARDS KAPF BY THE MID/LATE AFTERNOON. LEFT THE THUNDERSTORM MENTION UNTIL AFTER 14Z FOR THE EAST COAST TAF SITES. MARINE...WINDS WILL INCREASE TONIGHT INTO MONDAY, MAINLY OVER THE ATLANTIC WATERS, WITH SPEEDS AVERAGING 15-20 KNOTS. SEAS MAY BUILD UP TO 5 FEET IN THE GULF STREAM. WINDS WILL AVERAGE 10-15 KNOTS TUESDAY THROUGH THURSDAY WITH SEAS MAINLY 3 FEET OR LESS. FIRE WEATHER...RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS WITH NO MAJOR FIRE WEATHER CONCERNS OVER AT LEAST THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 79 89 78 / 40 40 70 30 FORT LAUDERDALE 91 80 89 79 / 40 40 70 30 MIAMI 90 79 89 79 / 40 40 70 30 NAPLES 92 76 90 78 / 60 20 70 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...14/MJB AVIATION/RADAR...84/AK
Hazardous weather outlook, Aug 5, 9:20 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 920 PM EDT SUN AUG 5 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 061200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 920 PM EDT SUN AUG 5 2012 ...ISOLATED STORMS TONIGHT EXCEPT SCATTERED EAST COAST AREAS... ...LOCALLY HEAVY RAINFALL POSSIBLE MONDAY WITH ANY STORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE EAST COAST BEACHES OF PALM BEACH, BROWARD AND MIAMI DADE DUE TO MODERATE ONSHORE FLOW AND LOW TIDE TONIGHT. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED OVER SOUTH FLORIDA TONIGHT WITH EVEN SCATTERED THUNDERSTORMS OVER ATLANTIC WATERS. LIGHTNING, LOCALLY HEAVY RAIN AND GUSTY WINDS CAN BE EXPECTED WITH ANY STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS THUNDERSTORMS ARE EXPECTED ON MONDAY. THESE STORMS ARE CAPABLE OF PRODUCING LIGHTNING STRIKES, GUSTY WINDS, AND HEAVY RAINFALL. THE STORMS WILL ALSO BE SLOW MOVING ON MONDAY WHICH COULD LEAD TO SOME FLOODING OVER SOUTH FLORIDA ESPECIALLY IN LOW LYING AND POORLY DRAIN AREAS. ISOLATED TO SCATTERED THUNDERSTORMS ARE THEN EXPECTED TUESDAY THROUGH SATURDAY ACROSS SOUTH FLORIDA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH DAY, ESPECIALLY IN THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Aug 5, 10:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1033 PM EDT SUN AUG 5 2012
FLZ073-074-173-174-060300-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
1033 PM EDT SUN AUG 5 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 1100 PM EDT
* AT 1030 PM EDT...METEOROLOGISTS DETECTED HEAVY SHOWERS 4 MILES
SOUTHEAST OF CUTLER BAY...AND MOVING WEST AT 25 MPH.
* THE STORM WILL AFFECT...
BLACK PT...
PALMETTO BAY...
CUTLER BAY...
GOULDS...
NARANJA...
INLIKITA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2561 8030 2559 8031 2557 8030 2553 8031
2553 8032 2547 8033 2545 8032 2544 8051
2551 8061 2564 8060 2572 8053 2569 8037
2562 8028
TIME...MOT...LOC 0232Z 107DEG 20KT 2554 8032
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:23 PM EDT | Special Marine Warning | MFL | 26 min | |
| Aug 6, 3:46 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 6, 4:28 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 6, 4:59 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Aug 6, 5:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.